# SDR WVBA2012F00119

- Difficulty date: June 26, 2012
- Submitted: June 26, 2012
- Operation: Air carrier
- Aircraft: N59826
- Make and model: Piper PA-31-350
- Aircraft serial: 317652077
- Aircraft time: 15,824 hours
- Engine: Lyc LTIO540J2BD
- Engine time: 3,133 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 1483003
- Part serial: 2605
- Condition: Seized
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: H, A

## Discrepancy

ENROUTE, PILOT BEGAN TO DETECT SMOKE.   RETURNED TO DEPARTURE.  DURING RETURN, PILOT SHUTDOWN ELECTRICAL SYS & LANDED WITHOUT INCIDENT.  AFTER ELECTRICAL SYS WAS SHUTDOWN,  PILOT NOTICED A DECREASE IN THE ODOR OF SMOKE.  MX DISCOVERED THE LEFT INTERIOR VENT FAN HAD SEIZED BEARINGS.  SEIZED BEARINGS CAUSED THE MOTOR'S WINDINGS TO HEAT UP.  MX FOUND NO EXTERNAL CHARRING OR DISCOLORATION TO THE MOTOR OR ANY ADJACENT EQUIPMENT OR STRUCTURE. NO SMOKE DAMAGE TO THE INTERIOR OF ACFT, AND THERE WAS NO EXTERNAL WIRING DAMAGE. VENT FAN ASSY WAS REPLACED AND ACFT RETURNED TO SERVICE.
